ive been on amitriptyline 75mg for several years and wondered how long would it take to feel the benefit of an increase to 100mg?
em79 first don't increase without the doctors okay,But the triptilline class of older antidepressants do not take near as long to get into your system at most I would say withing a week to ten days you would notice some benefits if not before because you have been taking it all along. Chuck1957
em79; Sorry I missed some as with any prescription medication make sure the doctor is aware of you going up on dose because you need the doctor to know what is going on.Also for a short time it is possible you may get more side effects for a few days until it balances out. And if you don't feel much better in a month or so please get in to see the doctor. The higher the dose the more chance of side effects. Have a good evening . Chuck1957
Please let us know how your doing and feel free to post here anytime we have many great people that share the same problems as you and do our best to let you know how it has worked for us. always follow your doctors orders over our suggestions.
em79; Yes this is pretty normal anytime you alter the dose, The higher the dose the more side effects show up but the good news is they do go away as your body gets used to it and the blood level balances out. I would try and give it at least another week to 10 days.If still having problems you should see your doctor. There are a lot of others you can try but if you can get by with the Amitriptyline better for you Sometimes we reach a point where the medications we have taken for a long time just start to be not as effective. You take care. Feel free to post we have lots of the best people right here I feel that we all are going thru something and try and help each other out. Have a great day my friend. Chuck1957 ps if it just gets to be to much see your doctor sooner.
em79; Yes yu can tapper on the amitriptyline, And yes the nortriptylline would be a good choice if the amitriptyline is not working anymore with these medications normally it is not near as hard changing from one to the other like the newer medications are. But double check with your doctor how he or she would like to handle this. Hope you feel better soon. Chuck1957
em79: I don't think 25mg would do you much good after being on the 75mg for so many years Also it was kind of petering out on you. A bit of a change sounds better. Many of us after several years the medication we have been taking sometimes is not as effective. Nortriptyline is a good choice for a change and should give you the sedation so you can sleep and help with the side effects your now getting from the increase of the Amitriptyline They are in the same type family of medications so you should not have as much trouble switching.And get more benefit from it. Now remember you can't compare the 2 medications by strength they are different so don't pay any attention to the MG. Also the Nortriptyline has been around a long time to so it has a very good track record.I really think you should give the new one a try. Have a good day. Chuck1957
em79; I think I missed part of your questions, Hopefully, you won't get as many side effects and it well help you with the mood and get some sleep. And it is okay to just switch from one to the other. The sedative part should work right off and help, but the rest might take a little time. Give it a try. Hope this is the one you need. Chuck1957
em79; This could still be from the change from one medication to the other Some of this can be the change in medication after so you might need a bit more time to readjust to the new medication. And it is okay if you need to to take Tylenol for the headache.I would at least give it a week and if still problems give your doctor a call and let him know. There are lots of things for him to try out. Really sorry your having such a tough time lately but it well get better. Your also under more stress than normal but that does not make you feel any better. Keep us Posted hope it kicks in soon. Chuck1957
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Amitriptyline - When I feel I am not sad and my depression is underself control, I wish to not take?
Posted 30 Apr 2012 • 8 answers
Posted 28 Sep 2015 • 4 answers
Posted 18 Oct 2016 • 2 answers
Posted 15 Dec 2016 • 3 answers
Posted 23 May 2017 • 2 answers